I know swollen legs/ankles/feet can be a hypothyroid symptom.
Are these also possible side effects of levothyroxine?
I've been on this for a few months now and it's only more recently that I've noticed the swelling on my feet and legs. Although, because I'm on medication and starting to feel better, I'm taking care of myself more now and noticing more stuff about my body. So I'm wondering if I had swollen feet and legs before but was so brain fogged and exhausted that I didn't notice, or if the levothyroxine has caused it?
I, too, have swollen legs, even first thing in the morning. After a little activity, I mean like unloading the dishwasher or folding one load of clothes, my ankles and feet begin to swell also. This did not happen until after I began levothyroxine meds, my original swelling problems were all in my stomach and arms prior to hypo diagnosis. I don't have a solution for you but just wanted you to know you're NOT ALONE!
My TSH has gone from 194.46 when originally diagnosed Dec 2 2010, down to 15 at my last draw the end of Feb this year, but my symptoms are not much improved. I haven't lost any weight, in fact I've gained about 4 more pounds, my heart started pounding out of my chest with the first increase in levo (from 75 mcg to 100), which was the middle of January and I started having severe shortness of breath at that time which has worsened steadily. My levo was increased to 112 mcg at that last draw and I can't help but wonder if it's the meds. I can't even get up from a sitting position without losing my breath and my heart pounds so hard in my chest and head that I feel like I'll black out. This is constant, not intermittent. I have an active husband and four children, and I'm worthless to them all. What now?
Sammy64, you sound so knowledgeable, I feel like someone has thrown me a life preserver in the middle of the ocean.
Tell me this, is there not some mid-ground between the strictly main-stream medicine folks and the naturo-no-chemicals-ever folks? I'm getting so much conflicting advice. One thing I understand is that I have to get a handle on the types of testing that need to be done and how to interpret the results, I'm working on that as much as humanly possible. BTW, I didn't mean to hijack Alexandra23's post, should I start another thread? I tried on the 5th, but no one replied.
Thanks for the replies. I didn't know you could develop different symptoms of hypo that you didn't have before when you are in the process of dosage increasing and finding your optimum dose.
That settled that worry in my mind :-)
I think your comment about not necessarily noticing the swelling due to other, more "concerning" symptoms might be coming into play as well.
I suspect that, as the body adjusts to a new dose, certain body systems that have been T4/T3 deficient "hog" the new hormones and cause other body systems to be a little more deficient than they were previously and, thus, cause a new symptom.
But, yes, I, too, have developed different symptoms that I didn't have before when adjusting dosages. I actually created a Word document of all hypo symptoms I've had - this way, if one of the "weirder" ones manifest, I will hopefully recognize it as such. (one of the "weird" ones is itching inside my ears - lol....but, it is on one of the hypothyroidism lists compiled from patients' experiences)
It's really helpful to check in with thyroid forum members whenever a question arises in your mind.....I've found that people "further down the thyroid disease road" to be very helpful in that regard.